Avanza Mirtazapine Medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dviflx
Regular Member


Date Joined May 2009
Total Posts : 34
   Posted 5/13/2009 10:51 AM (GMT -6)   
Hello all.

I have recently experienced an extreme anxiety attack, and was put onto this medication Avanza Mirtazapine.

My GP told me it helps me to sleep, helps with coping substances in my brain, and also acts as an anti-depressant.

I really don't know if I want to be taking this med if I can help it... Sometimes I feel as though I am getting weird side-effects.. such as:

Dizzy, light headed, racing heart, panicky and racing thoughts.

I know these symptoms are also the same as anxiety, but it seems to bring it on... Has anyone been on this med, and if so, experienced anything similar?

I'm going to talk to my GP next appointment... but he is pretty firm about me taking them. I really want other opinions from people who have taken it, if possible..

Thanks!! :-)

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 2150
   Posted 5/13/2009 5:11 PM (GMT -6)   
Hi dviflx

Sorry to hear about your panic attacks but a big welcome to healing well. I have taken Mirtazapine to help with my GAD and Depression but did not have much joy with this med it did help slightly with my sleep problems. Mirtazapine is one of the new kinds of antidepressants and is usually prescribed if you have not had improvement with SSRI's, when it comes to antidepressants every one is different and what works well for one person may not work for an other. I would say give them a go and give them the chance to work it usually takes 4 to 6 weeks before any positive effect will be felt, it is a personal choice to start taking medication so please do think it over and ask your GP for advice. An other option would be to have some talk therapy such as CBT which has good results with people who are suffering with anxiety related mental illness, I am on a waiting list at the moment for CBT and I know a lot of members here have had good results with CBT so something you may want to look into?. Keep posting and let us know how you are getting on we are here for you.

Take care

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32595
   Posted 5/13/2009 6:16 PM (GMT -6)   

Hello and Welcome to HealingWell.  I am Kitt and I look forward to getting to know you.

Great input from Ben.  The CBT is awesome and works for so many.

As for meds, my psychiatrist had Remeron saved as a last ditch med and I never got to the point where I felt I wanted to take this drug.  The SSRIs and SSNIs caused weight gain which only made me feel more anxious and depressed.  This is what I have read on Remeron.

If serotonin and/or norepinephrine are the answer for you, Remeron will pull you out of the deepest, blackest depression like no other medication will. On the down side You will literally eat sugar straight out of the bag to satisfy your cravings for sweets and carbohydrates.  At any dosage it will make you crave doughnuts. Seriously, You will want to invest in Krispy Kreme stock.

Therefore this is not the drug for me but I hope it works for you and remember I am not a professional.

Again a warm welcome.

Kitt 


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


dviflx
Regular Member


Date Joined May 2009
Total Posts : 34
   Posted 5/14/2009 7:08 AM (GMT -6)   
Hey all..

Thanks a lot for the inputs, really appreciate it.

Maybe I will keep going with them for another couple of weeks.... see how things go..

I've been taking them for a bout a month.... just recently I wasn't taking them for 3 days.. and I felt pretty normal. Saw my GP and told him I had stopped taking them because I thought they were causing physical and mental side effects..... he told me to keep taking them. So I've started taking them again, and last night was really scary.. I woke up early hours of the morning with warped vision, my whole body was tingling, I felt dizzy, my mind was racing and couldn't think straight... and I panic myself into thinking that I have some kind of Mania disease or something seriously wrong with me...... I've been doing the best I can with all the things I have learned about anxiety and panic disorder... Just wish that I wouldn't get these episodes at night... really terrifying..

Anyway, thanks again for your replies!

dviflx
Regular Member


Date Joined May 2009
Total Posts : 34
   Posted 5/14/2009 9:18 AM (GMT -6)   
I've been doing some more thinking..... and I have decided to stop taking these Avanza pills..

If anyone has some advice, in any aspect, please fire away... It's a hard decision but I really feel like they are doing me more harm than good..

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 2150
   Posted 5/14/2009 12:11 PM (GMT -6)   
Hi

If you are going to stop taking them you must do so under the advice of your GP and come of them very slowly. If it was me I would give them time to work which as i said could be upto six weeks, when you start an antidepressant you will get side effects some of which are not nice but these do tend to pass after a couple of weeks once your body has got used to the medication. I am struggling with my GAD and have yet to find an antidepressant which has helped me but im hoping to find one which does help reduce my symptoms and if a pill helps me to do that then im willing to try them. I see taking medication as one part of controlling my anxiety/depression and doing therapy and talking about my problems with others as an other step, and both together im hoping I can beat my anxiety/depression and get back to a level were they do not affect me as much. I hope you start to feel better soon and keep posting to tell us how you are doing.

Take Care

Ben

dviflx
Regular Member


Date Joined May 2009
Total Posts : 34
   Posted 5/15/2009 12:00 AM (GMT -6)   
I'm going to make an appointment with the doc and in the meantime just take half of the pill at night instead of a full one.

I don't want to be on these, they just don't agree with me... And it sends me into panic attacks when I am experiencing the side effects of them.

Thanks for your reply Ben, take care.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 30, 2014 10:18 PM (GMT -6)
There are a total of 2,183,553 posts in 242,847 threads.
View Active Threads


Who's Online
This forum has 153762 registered members. Please welcome our newest member, lee1968.
456 Guest(s), 21 Registered Member(s) are currently online.  Details
bwfm, 7Stringer, ohbehave, pictureofhealth, Barb1, Paddicake77, Tbrown2, szs, Roxie60, moonlight star, browntrout, wobol, mspt98, Purgatory, Ms_Melly, keaz, AmberSouth, bananagirl, yegbert, (Seashell), duke68


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer